Alert archive / Indiana / Tornado Warnings in 2007

Tornado Warning 10, NWS Louisville, KY

October 18, 2007Perry County, Indiana; Hancock County, Kentucky

NWS Louisville, KY issued this tornado warning at Oct 18, 2007, 4:28 PM CDT for Perry County, Indiana; Hancock County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 4:28 PM CDT (21:28 UTC)
Expired
Oct 18, 2007, 5:00 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Perry County, IN, Hancock County, KY

The radar

The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 4:37 PM CDTTSTM WND DMG5 Sw Hawesville, KY1 TREE DOWN IN CHAMBERS AREA ALONG WITH PEA SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 1:31 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 611 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
611 m²/s²
0-3 km storm-relative helicity
678 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 182128
TORLMK
INC123-KYC091-182200-
/O.NEW.KLMK.TO.W.0010.071018T2128Z-071018T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 500 PM CDT...

* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF HAWESVILLE...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  HAWESVILLE BY 430 PM CDT...
  CANNELTON BY 435 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3775 8681 3782 8687 3783 8693 3789 8693
      3789 8696 3800 8688 3802 8679 3809 8679
      3822 8668 3808 8647 3804 8652
TIME...MOT...LOC 2128Z 219DEG 40KT 3789 8681

$$

JARVIS
2 follow-up statements
000 
WWUS53 KLMK 182139 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT THU OCT 18 2007

INC123-KYC091-182200-
/O.CON.KLMK.TO.W.0010.000000T0000Z-071018T2200Z/
PERRY IN-HANCOCK KY-
439 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN HANCOCK AND PERRY COUNTIES...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DODD...OR ABOUT 19
MILES EAST OF ROCKPORT...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  GATCHEL BY 445 PM CDT...
  GERALD...TERRY AND 9 MILES SOUTHEAST OF BRISTOW BY 450 PM CDT...
  LEOPOLD...BANDON AND 7 MILES SOUTHEAST OF APALONA BY 455 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3775 8681 3782 8687 3783 8693 3789 8693
      3789 8696 3800 8688 3802 8679 3809 8679
      3822 8668 3808 8647 3804 8652
TIME...MOT...LOC 2139Z 219DEG 40KT 3795 8668

$$

JARVIS
000 
WWUS53 KLMK 182149
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT THU OCT 18 2007

KYC091-182158-
/O.CAN.KLMK.TO.W.0010.000000T0000Z-071018T2200Z/
HANCOCK KY-
449 PM CDT THU OCT 18 2007

...THE TORNADO WARNING FOR NORTHWESTERN HANCOCK COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3798 8680 3799 8682 3817 8662 3808 8648
      3807 8648 3799 8657 3796 8659 3791 8667
TIME...MOT...LOC 2148Z 219DEG 40KT 3803 8660

$$

INC123-182200-
/O.CON.KLMK.TO.W.0010.000000T0000Z-071018T2200Z/
PERRY IN-
449 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR PERRY
COUNTY...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO NEAR STEPHENSPORT MOVING 
NORTHEAST AT 45.  THE AREA AT HIGHEST RISK FOR SEVERE WEATHER WILL 
BE THE SOUTHERN PART OF PERRY COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3798 8680 3799 8682 3817 8662 3808 8648
      3807 8648 3799 8657 3796 8659 3791 8667
TIME...MOT...LOC 2148Z 219DEG 40KT 3803 8660

$$

JARVIS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Oct 18, 4:18 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 18, 4:18 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 PM EDT THU OCT 18 2007

.MESOSCALE UPDATE...

CONVECTION HAS RAPDILY DEVELOPED ACROSS THE WESTERN CWA.  18Z
SOUNDING OUT OF NASHVILLE SHOWS GOOD AMOUNT OF SHEAR SUGGESTIVE OF
SPLITTING SUPERCELLS.  CURRENTLY ONE SPLITTING SUPERCELL IS NEARING
NW HANCOCK COUNTY WHILE ANOTHER ONE IS FURTHER WEST TOWARD HENDERSON.

DISCRETE CONVECTIVE ACTIVITY SHOULD CONTINUE TO DEVELOP AND MAINLY
AFFECT THE NW PORTION OF OUR FA OVER THE NEXT FEW HOURS.  FURTHER
WEST...CONVECTIVE LINE FURTHER WEST ACROSS MO AND IL WILL ALSO
CONTINUE TO DEVELOP AND MOVE EAST INTO THE REGION LATER TONIGHT.

-MJ

.SHORT TERM (TONIGHT)...

...ORGANIZED SEVERE WEATHER EVENT EXPECTED TONIGHT...

FIRST ORDER OF BUSINESS IS A TORNADO WATCH WHICH WAS ISSUED AT 1840Z
AND RUNS TILL 4Z TONIGHT FOR WRN TWO THIRDS OF CWA.  ATMOSPHERE IS
ON THE RECOVERY FROM THIS MORNINGS CONVECTION. BETTER INSTABILITY
IS STARTING TO NOSE IN FROM THE WSW AS CLOUDS BREAK UP ALLOWING SFC
HEATING. CAPES APPROACHING 1000 J/KG OVER FAR WRN CWA.  THINKING
SCATTERED T-STORMS MAY DEVELOP AHEAD OF THE FRONT EARLY THIS EVENING
OVER WRN CWA WHICH IS IN THE WATCH AREA.  EXPECTING CONVECTION TO
REMAIN WEST AND SOUTH ALONG THE BEST INSTABILITY AXIS UNTIL THEN.

MAIN EVENT STILL ON TRACK FOR TONIGHT.  ONLY MINOR TWEAKS TO THE
GRIDS FOR TONIGHT.  LAPS 50 TO 60 KT BULK SHEAR WILL MAKE QUITE A
FAVORABLE ENVIRONMENT FOR DAMAGING WINDS AS WAS OBSERVED WITH
CONVECTION OVER IL AND MO YESTERDAY AFTERNOON/EVENING. GOOD LL SHEAR
ESPECIALLY OVER WEST CENTRAL KY AND SOUTHERN INDIANA WILL CONTINUE
TO SUPPORT AN ISOLATED TORNADO THREAT.  THINKING IS THAT CELLS WILL
PROBABLY INITIATE OVER WRN KY AND IN/IL EARLY THIS EVENING AND
EVOLVE INTO A SQUALL LINE ESPECIALLY BY THE TIME THE COLD FRONT
REACHES CENTRAL AND ERN PORTIONS OF CWA AROUND 5Z TO 9Z.

BE SURE TO TURN ON YOUR WEATHER RADIOS THIS EVENING TO REMAIN ALERT
OF SEVERE WEATHER UPDATES.

--AML

&&

.LONG TERM (FRI THRU THU)...

WELL BE PUTTING ALL OUR RESOURCES INTO THE POTENTIAL WIDESPREAD
SEVERE EVENT LATER TODAY AND TONIGHT...AND HENCEFORTH WILL BE MAKING
NO OR JUST SUBTLE CHANGES IN THIS PERIOD. STILL LOOKS LIKE A WARM
WEEKEND...TRENDING SIGNIFICANTLY COOLER AT THE START OF THE NEW
WORKWEEK WITH NEXT SIGNIFICANT CHANCE OF RAIN ON MONDAY.

DK

&&

.AVIATION (18Z TAFS)...

...LARGE AVIATION CONCERNS FOR THIS TAF PERIOD...

MVFR CIGS HANGING AROUND THIS AFTERNOON IN THE WAKE OF THE FIRST
WAVE OF PRECIP THAT IMPACTED THE TAF SITES THIS MORNING.  EXPECTING
MVFR CIGS TO CONTINUE THROUGH THE AFTERNOON HOURS ALONG WITH LLWS AS
WIND PROFILE REMAINS QUITE STRONG AHEAD OF APPROACHING COLD FRONT.

THE MAIN CONCERN FOR TONIGHT IS THE COLD FRONT SITTING OVER EXTREME
WRN IL AND DOWN THROUGH CENTRAL MO AT 17Z.  THIS FRONT IS PROGGED TO
MOVE THROUGH THE TAF SITES BETWEEN 3Z AND 9Z TONIGHT.  SEVERE
WEATHER IS ANTICIPATED WITH THESE STORMS...HOWEVER HAVE LEFT OUT
SEVERE WINDS IN THE TAFS ATTM. WILL WAIT AND MONITOR SEVERE THREAT
TO SPECIFIC TAF SITES AS THE EVENT DRAWS NEAR. HOWEVER...HAVE
INCLUDED AN IFR TEMPO GROUP WITH FRONTAL PASSAGE.

AFTER FRONTAL PASSAGE...CONDITIONS SHOULD GRADUALLY IMPROVE WITH
MVFR CIGS STICKING AROUND EARLY TOMORROW AND THEN GRADUALLY
SCATTERING OUT AND LIFTING TO VFR CONDITIONS.

--AML

&&

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Oct 18, 3:00 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT THU OCT 18 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR ALL OF
SOUTH-CENTRAL INDIANA AND MOST OF CENTRAL KENTUCKY...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN
INDIANA AND WEST CENTRAL KENTUCKY EARLY TONIGHT WELL AHEAD OF AN
ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO BE SEVERE WITH
THE MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...
AND ISOLATED TORNADOES.  DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN
ALSO BE EXPECTED.

A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED LATER
TONIGHT AS THUNDERSTORM CELLS MERGE INTO A SQUALL LINE AHEAD OF THE
APPROACHING COLD FRONT.  THIS LINE IS EXPECTED TO MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY BETWEEN 9 PM EDT TONIGHT AND 3
AM EDT FRIDAY. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL
BE DAMAGING STRAIGHT LINE WINDS ALONG WITH DANGEROUS LIGHTNING AND
HEAVY DOWNPOURS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE WITH SOME OF THESE STORMS TONIGHT.

SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT
NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO
ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING
IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR
LATE AT NIGHT.

OUTSIDE OF ALL THUNDERSTORM ACTIVITY...SOUTHERLY WINDS ARE EXPECTED
TO BE VERY GUSTY TONIGHT. GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS
THE ENTIRE OUTLOOK REGION...SO MOTORISTS SHOULD USE CAUTION ON
WEST-TO-EAST ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT MONDAY
AND TUESDAY AS ANOTHER SYSTEM MOVES EAST INTO THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP WATCH FOR SEVERE WEATHER
THIS EVENING INTO THE OVERNIGHT HOURS...AND REPORT ANY SIGNIFICANT
HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE.

AML/DK

In the hours before

Special weather statement, Oct 18, 11:00 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 PM EDT THU OCT 18 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1200 PM EDT THU OCT 18 2007 /1100 AM CDT THU OCT 18 2007/

GUSTY WINDS TODAY

WE CAN EXPECT SOUTHERLY WINDS OF 15 TO 25 MPH THIS AFTERNOON AND
EVENING WITH GUSTS AS HIGH AS 40 MPH. WINDS OF THIS STRENGTH WILL
MAKE DRIVING CHALLENGING FOR HIGH PROFILE VEHICLES AND CAN TIP
GARBAGE CANS AND BREAK SMALL BRANCHES.

PLEASE USE CAUTION OF DRIVING A HIGH PROFILE VEHICLE
TODAY...ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 64...THE
MARTHA LAYNE COLLINS PARKWAY...AND THE LOUIE B NUNN PARKWAY.

13
Special weather statement, Oct 18, 11:00 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT...CORR TO HEADLINE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 PM EDT THU OCT 18 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1200 PM EDT THU OCT 18 2007 /1100 AM CDT THU OCT 18 2007/

...GUSTY WINDS TODAY...

WE CAN EXPECT SOUTHERLY WINDS OF 15 TO 25 MPH THIS AFTERNOON AND
EVENING WITH GUSTS AS HIGH AS 40 MPH. WINDS OF THIS STRENGTH WILL
MAKE DRIVING CHALLENGING FOR HIGH PROFILE VEHICLES AND CAN TIP
GARBAGE CANS AND BREAK SMALL BRANCHES.

PLEASE USE CAUTION OF DRIVING A HIGH PROFILE VEHICLE
TODAY...ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 64...THE
MARTHA LAYNE COLLINS PARKWAY...AND THE LOUIE B NUNN PARKWAY.

13
Special weather statement, Oct 18, 4:05 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT THU OCT 18 2007

KYZ023-182145-
HANCOCK-
405 PM CDT THU OCT 18 2007

...STRONG TO SEVERE THUNDERSTORM WILL AFFECT NORTHWEST HANCOCK
COUNTY WITHIN THE HOUR...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR MASONVILLE...OR 6 MILES EAST OF OWENSBORO...
AND MOVING NORTHEAST AT 40 MPH.

GIVEN THE CURRENT TRACK OF THIS STORM WILL EVENTUALLY AFFECT
LEWISPORT AND HAWESVILLE WITHIN THE NEXT HOUR.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 60 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JARVIS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 6:31 AM CDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange29 min
Oct 18, 4:18 PM CDTSevere Thunderstorm WarningLMKDubois36 min
Oct 18, 4:43 PM CDTSevere Thunderstorm WarningLMKCrawford, Orange32 min
Oct 18, 4:45 PM CDTTornado WarningLMKPerry45 min
Oct 18, 5:15 PM CDTTornado WarningLMKHarrison30 min
Oct 18, 5:42 PM CDTTornado WarningLMKClark, Floyd33 min
Oct 18, 6:10 PM CDTTornado WarningLMKPerry35 min
Oct 18, 6:13 PM CDTTornado WarningLMKClark32 min
Oct 18, 6:47 PM CDTTornado WarningLMKCrawford, Perry23 min
Oct 18, 4:09 PM CDTTornado WarningLMKHancock21 min
Oct 18, 6:44 PM CDTTornado WarningLMKHenry, Oldham, Trimble31 min
Oct 18, 6:52 PM CDTTornado WarningLMKBreckinridge, Hancock38 min

Nearby

Tornado Warnings in Indiana, 2007Tornado Warnings in Kentucky, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.